Please login or register.

Login with username, password and session length
Advanced search  

News:

Menopause Matters magazine issue 36 out now. (June 2014)

shop
About | Leaflets | Magazine | Books | Multimedia | Questionnaires | Links | Contact | Shop | Twitter | Facebook | Blog

Author Topic: Ovestin side effects - burning. Advice please!  (Read 9451 times)

Sassy

  • Member
  • *
  • Posts: 15
Ovestin side effects - burning. Advice please!
« on: November 05, 2011, 11:14:26 AM »

After experiencing bad side effects with gynest cream & Vagifem, I tried a half measure of Ovestin cream last night & it's burning!
Can anyone tell me if this wears off? The directions say you may experience local irritation for a few weeks! (Obviously someone who's never used it expects you to get through those few weeks!)

My only other option is to try the ortho gynest pessaries ( I don't think they contain the peanut oil that the gynest cream does).

What a nightmare!  :o
Logged

Trey

  • Member
  • *
  • Posts: 3100
Re: Ovestin side effects - burning. Advice please!
« Reply #1 on: November 05, 2011, 08:21:47 PM »

Agree can be fillers or just the VA not calmed down yet.  Try a little over the counter cortisone cream 1% for a day or two, but no more than that without doctor's advice.  Sometimes that gets you over the acute part.   If you have severe VA or lichen sclerosis a very strong steroid cream may be prescribed for a very limited time.

I could not use Premarin cream - on fire.  But Estrace is my savior.  I've been stocking up as our health care system is likely to get much worse (is this possible?).

My biggest tip/solution is to use  toilet paper (UK? name) and wet it and gently rinse every time you go and I mean every time - works like a miracle.  I hate doing it but pay a price if I don't. 
Logged
Everything in moderation, except chocolate

Sassy

  • Member
  • *
  • Posts: 15
Re: Ovestin side effects - burning. Advice please!
« Reply #2 on: November 06, 2011, 01:51:26 PM »

Thnks for your advice. I haven't experienced burning inside prior to using the cream, so I guess it's the fillers.
Also getting horrible side effects after 4 weeks of using 3 different types of topical hrt - terrible mastalgia, fuggy head, heart rate up ( like I've had 20 espressos, despite not having caffeine for years) & feeling nauseous & tearful. Like extreme PMT!
Guess I'm ridiculously sensitive to oestrogen. In which case, I have no idea where I go from here......total nightmare.
Logged

bracken

  • Member
  • *
  • Posts: 36
Re: Ovestin side effects - burning. Advice please!
« Reply #3 on: November 16, 2011, 03:19:46 PM »

Dear Sassy
I was about to start a new thread on Ovestin and burning symptoms until I saw your post. Poor you!
I also had dreadful local irritation with Vagifem and after that settled down (took weeks to settle), I tried a tiny bit of Ovestin externally just once.  Burning irritation set in rapidly all over the area, internally too.  I am sure it was not thrush as it has got better without treatment.  So ther are 2 of us!  But does anyone know where we go from here?
Hope you are feeling better now, I see a few days has elapsed since your post.  I am going back to GP to see what they say and may ask for a consultant referral.
Woe  >:( is me...
Logged

bracken

  • Member
  • *
  • Posts: 36
Re: Ovestin side effects - burning. Advice please!
« Reply #4 on: November 16, 2011, 04:12:12 PM »

Hi
The trouble is, I can't take anything long enough to get used to.  Had to stop the Vagifem after a week and then only 1 day of the Ovestin.  The burning is much worse than the VA and (sorry to be graphic) bits of skin peeling away as well as redness and itching.  :o

I don't understand it tho.  I took the Pill for years and had no vag irritation  problems and that's oestrogen in the blood steam so why does a cream on the outside 'do for' it inside?
Eeee I agree we are all different in how we react!
xxx
Logged

Sassy

  • Member
  • *
  • Posts: 15
Re: Ovestin side effects - burning. Advice please!
« Reply #5 on: November 23, 2011, 04:39:00 PM »

I managed to use the Ovestin for just under a week (then period started), have had 3 doses since. The burning lasts for a couple of days in the location in which it's inserted, & then wears off, so I suspect it is the fillers, although as you say, it's not entirely easy to tell.
Not sure whether to grity my teeth & carry on in the hopes it improves, or whether to try gynest pessaries. I'm getting more nervous each time I try something new!
Let me know how you got on & if you find a viable alternative. Meantime - sympathies Bracken!
Logged

bracken

  • Member
  • *
  • Posts: 36
Re: Ovestin side effects - burning. Advice please!
« Reply #6 on: December 13, 2011, 05:42:28 PM »

Hi Sassy
Sorry, due to computer probs and such like I didn't see your kind reply.  Well it took about 4 weeks for the itching and burning to go and then rewarded with a surprise period (last one was April)  ??? Merry Xmas love from Mother Nature....

Have been back to GP for a referral to a menopause specialist.  I'll keep posting here in case I find out anything new that might be of interest.  By the way I did a bit of googling and more recent pages say that some woman may expereince local irritation to topical oestrogen, so maybe I am not the only one in the world!
Anyhoo, wishing you a happy Xmas and sorry for delay in getting back to you.
bracken xxx
Logged

Sassy

  • Member
  • *
  • Posts: 15
Re: Ovestin side effects - burning. Advice please!
« Reply #7 on: December 14, 2011, 10:57:06 AM »

Thanks for your reply Bracken. Glad the effects wore off for you & you've been referred.

Alas, I had to stop the Ovestin & after 3 weeks, when I experienced the most horrendous side-effects! Dizziness, nausea, barely able to eat, 11 days of bleeding & finally feeling the blackest I've ever felt in my life - scary!
It seems my body is exceptionally sensitive to oestrogen, so I've had to stop all topical HRT & go back to struggling with Replens. Have now been referred to gynae' & am waiting for my cycle to return to some sort of normality so that I can have the blood test I was refused for so long, but have now been offered, to test FSH & LH levels!
Total nightmare - can't walk far & not sleeping well. Desperate for respite.  :'(
Logged